MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual analysis of the returned device revealed that the pull wire was not broken and the basket assembly does not have any visual issue.The handle cannula was found detached, however, it was properly crimped.The handle cap was unscrewed from the handle and was not returned.Also, the handle locator block was removed from the handle assembly and it was not returned.The evaluation revealed that the handle cannula was detached.However, it is uncertain how the handle cannula was detached.Additionally, as per complaint information the device was used in the esophagus, the directions for use provided with this device states the following in the indications for use/intended use section: "the helical stone retrieval basket is used endoscopically to entrap and remove calculi and other foreign objects from the ureter".Since the device was used contrary to its intended purpose according to the directions for use, this would be considered a user error.Therefore, the most probable root cause for the encountered failure is undeterminable.Since some components were not returned which limits the analysis of the device.The device history record review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini stone retrieval basket was used in the esophagus during a bronchoscopy procedure to remove a foreign body that was performed on (b)(6) 2017.According to the complainant, during the procedure & outside the patient, it was found that pull wire was broken when the device was removed from the package.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6535888
Report Number3005099803-2017-01189
Device Sequence Number19152238
Product Code FFL
UDI-Device Identifier08714729087397
UDI-Public(01)08714729087397(17)20180831(10)18340753
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberM0063301040
Device Catalogue Number330-104
Device Lot Number18340753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1